Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 146, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2020, 4:56 PM EDT for Harris County, Meriwether County, Troup County, Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2020, 4:56 PM EDT (20:56 UTC)
- Expired
- Jun 10, 2020, 5:33 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harris County, GA, Meriwether County, GA, Troup County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:59 PM EDT | TSTM WND DMG | 4 Ssw Stovall, GA | FOUR TREES DOWNED ON THE 1100 BLOCK OF OLD CHIPLEY RD. |
| Jun 10, 5:15 PM EDT | TSTM WND DMG | 4 W Rocky Mount, GA | LARGE TREE DOWN ACROSS ROOSEVELT HIGHWAY AT MILEMAKER 25. JUST NORTH OF INTERSECTION OF PRIMROSE ROAD AND HIGHWAY 27. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973
WUUS52 KFFC 102056
SVRFFC
GAC145-199-285-102145-
/O.NEW.KFFC.SV.W.0146.200610T2056Z-200610T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
456 PM EDT Wed Jun 10 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Meriwether County in west central Georgia...
Southeastern Troup County in west central Georgia...
Northeastern Harris County in west central Georgia...
* Until 545 PM EDT.
* At 455 PM EDT, a severe thunderstorm was located near Stovall,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hamilton, Greenville, Manchester, Pine Mountain, Woodbury, Warm
Springs, Gay, F.D. Roosevelt State Park, Saint Marks, Raleigh,
Mountville, Odessadale, Stovall, Big Springs, Durand, Harris City
and Imlac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3319 8477 3310 8454 3304 8453 3304 8454
3301 8454 3298 8452 3296 8453 3295 8452
3291 8453 3291 8451 3289 8451 3284 8467
3285 8470 3284 8470 3279 8488 3294 8500
TIME...MOT...LOC 2055Z 235DEG 25KT 3291 8487
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
750
WWUS52 KFFC 102108
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
508 PM EDT Wed Jun 10 2020
GAC145-285-102117-
/O.CAN.KFFC.SV.W.0146.000000T0000Z-200610T2145Z/
Troup GA-Harris GA-
508 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TROUP AND
NORTHEASTERN HARRIS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area, and therefore, the warning has been cancelled.
LAT...LON 3319 8477 3310 8454 3304 8453 3304 8454
3301 8454 3298 8452 3296 8453 3295 8452
3291 8453 3291 8451 3289 8451 3284 8466
3284 8470 3287 8475 3287 8486 3308 8487
TIME...MOT...LOC 2107Z 233DEG 30KT 3308 8478 3299 8475 3289 8476
$$
GAC199-102145-
/O.CON.KFFC.SV.W.0146.000000T0000Z-200610T2145Z/
Meriwether GA-
508 PM EDT Wed Jun 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR MERIWETHER COUNTY...
At 507 PM EDT, severe thunderstorms extending from near Saint Marks
to near Harris City and Durand, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greenville, Manchester, Woodbury, Warm Springs, Gay, Saint Marks,
Stovall, Raleigh, Durand, Harris City, Odessadale and Imlac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3319 8477 3310 8454 3304 8453 3304 8454
3301 8454 3298 8452 3296 8453 3295 8452
3291 8453 3291 8451 3289 8451 3284 8466
3284 8470 3287 8475 3287 8486 3308 8487
TIME...MOT...LOC 2107Z 233DEG 30KT 3308 8478 3299 8475 3289 8476
HAIL...<.75IN
WIND...60MPH
$$610
WWUS52 KFFC 102133
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
533 PM EDT Wed Jun 10 2020
GAC199-102143-
/O.CAN.KFFC.SV.W.0146.000000T0000Z-200610T2145Z/
Meriwether GA-
533 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR MERIWETHER COUNTY IS
CANCELLED...
The storms which prompted the warning are weakening below severe
limits, and exiting the warned area, therefore, the warning has been
cancelled. However gusty winds and heavy rain are still possible
with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3319 8477 3310 8454 3304 8453 3304 8454
3301 8454 3298 8452 3296 8453 3295 8452
3291 8453 3291 8451 3289 8451 3284 8466
3284 8470 3287 8475 3287 8486 3308 8487
TIME...MOT...LOC 2131Z 235DEG 25KT 3318 8461 3309 8458 3299 8459
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:31 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 10, 3:31 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT Wed Jun 10 2020 .SHORT TERM /Tonight through Thursday Night/... The cold front near the MS River will push into north GA this evening as a deep trough develops over the Great Lakes. This should put an end to showers and thunderstorms over north GA overnight. A few storms could become strong to severe as the air mass remains very moist and unstable. The front looks like it will stall just east of Macon by morning as the upper flow becomes more zonal and weak waves develop on the front. Have low pops continuing for east central GA Thursday and Thursday and Thursday night. Drier air with dew points in the 50s to low 60s should filter into north and a portion of central GA by Thursday. 41 LONG TERM /Friday through Wednesday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The cold front is expected to clear the area Thursday night before stalling along the atlantic coast. This stationary front and southwesterly flow along the coast will be the source for afternoon showers and thunderstorms in the southeastern part of the CWA. Across north and central Georgia, northwest flow funnels in significantly drier air giving us a break from the tropical humidity and high heat index values as well as switching off the afternoon thunderstorms. High pressure will build in the plains, reinforcing the ridge over the area through the weekend and keeping precip chances confined to the southeast. As the weekend comes to a close, the models begin to differ. The ECMWF is bringing a tropical low up the coast, introducing moisture back to the area making showers and thunderstorms likely Monday and Tuesday. The GFS isn't picking up on that tropical disturbance and keeps dry air aloft under NW flow for most of the area limiting precip chances. Kept a chance for precip in until models are able to resolve their differences. Temperatures should remain around seasonal post frontal passage with mid to upper 80s across the CWA. Heat index values could creep up into the 90s across the southeast with dewpoints hovering around 70 depending on where the front stalls this weekend. Temperatures should remain relatively steady in the mid to upper 80s into next week with dewpoints largely dependent on the tropics. Vaughn && AVIATION... 18Z Update... MVFR ceilings should scatter during the afternoon with bkn030-040 remaining. Showers and scattered thunderstorms will continue to develop through this evening ahead of a cold front. Some clearing expected after 06z KATL metro taf sites with showers and possible ifr conditions elsewhere. VFR expected after 15z Thursday. Winds southwest 8 to 10 kts becoming variable after 00z...except becoming northwest 6 to 8 kts after 06z for KATL and surrounding sites. //ATL Confidence...18Z Update... Medium to high confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 88 67 85 / 60 10 5 10 Atlanta 67 84 66 86 / 60 5 5 10 Blairsville 61 79 59 80 / 70 5 5 5 Cartersville 64 83 62 86 / 60 5 5 5 Columbus 70 89 66 91 / 50 10 5 5 Gainesville 68 84 65 83 / 60 5 5 5 Macon 72 90 67 88 / 50 20 10 30 Rome 64 84 63 86 / 50 5 0 0 Peachtree City 67 85 64 86 / 60 5 0 5 Vidalia 74 91 72 86 / 40 60 40 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 10, 11:00 AM EDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1100 AM EDT Wed Jun 10 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1100 AM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Strong to isolated severe thunderstorms can be expected over much of north and central Georgia this afternoon into the evening. The primary hazards will be strong to damaging winds, Frequent lightning and heavy rain. Hail will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered Thunderstorms can be expected over portions of the eastern and southern forecast area Thursday through Saturday, and the entire area Sunday through Tuesday. Gusty winds, Frequent lightning, and Heavy Rain will be possible with any stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 10, 4:04 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Wed Jun 10 2020
GAZ032-033-042>044-053-055-102045-
North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-Carroll GA-
South Fulton GA-
404 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...
SOUTHWESTERN COBB...NORTHWESTERN CLAYTON...NORTHERN COWETA...EASTERN
CARROLL AND SOUTH FULTON COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT...a strong thunderstorm was over Chattahoochee Hills,
moving northeast at 35 mph.
HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, .you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Atlanta, Douglasville, Smyrna, East Point, Union City, Forest Park,
Riverdale, College Park, Powder Springs, Fairburn, Austell,
Hapeville, Palmetto, Lithia Springs, Chattahoochee Hills,
Hartsfield-Jackson Airport, Bill Arp, Fairplay, Dunaway Gardens and
Cascade Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3379 8475 3379 8472 3382 8472 3387 8468
3381 8442 3359 8436 3347 8483 3359 8493
TIME...MOT...LOC 2003Z 232DEG 32KT 3357 8479
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 10, 4:26 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 S JUNO 34.43N 84.19W
06/09/2020 DAWSON GA EMERGENCY MNGR
TREE DOWNED NEAR HWY 53 WEST AT SWEETWATER JUNO ROAD.
&&
EVENT NUMBER FFC2000722
KMMSpecial weather statement, Jun 10, 4:34 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Wed Jun 10 2020
GAZ052-053-066-067-069-078-079-102115-
Harris GA-Upson GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
Talbot GA-
434 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...WESTERN UPSON...
SOUTHWESTERN COWETA...TROUP...SOUTHEASTERN HEARD...MERIWETHER AND
NORTHWESTERN TALBOT COUNTIES UNTIL 515 PM EDT...
At 433 PM EDT...a line of strong thunderstorms extended from near
Abbottsford to Whitesville-Pine Lake and Hamilton, moving northeast
at 25 mph.
HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Some locations in the path of these storms include
LaGrange, Hamilton, Greenville, Manchester, West Point, Hogansville,
Grantville, Pine Mountain, Woodbury, Luthersville, Warm Springs,
Woodland, Lone Oak, Corinth, Sunset Village, F.D. Roosevelt State
Park, Mountville, Cannonville, Louise and Flint Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3337 8487 3302 8461 3281 8430 3265 8510
3266 8509 3269 8512 3274 8511 3276 8514
3278 8512 3281 8517 3285 8515 3286 8519
3316 8524
TIME...MOT...LOC 2033Z 246DEG 22KT 3312 8515 3284 8503 3272 8465
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 4:43 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EDT Wed Jun 10 2020
GAZ021-032>034-044-045-102130-
North Fulton GA-Cobb GA-Cherokee GA-DeKalb GA-Gwinnett GA-
South Fulton GA-
443 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
SOUTHEASTERN CHEROKEE...NORTHWESTERN DEKALB...WESTERN GWINNETT AND
NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 530 PM EDT...
At 442 PM EDT...strong thunderstorms extended from Jim R Miller Park
to near Six Flags Over Georgia to near Sandtown, moving northeast at
35 mph.
HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Some locations in the path of these storms include
Atlanta, Marietta, Canton, Decatur, Sandy Springs, Roswell, Johns
Creek, Alpharetta, Smyrna, Dunwoody, East Point, Milton, Duluth,
Woodstock, Lilburn, Chamblee, Holly Springs, Norcross, Doraville and
Clarkston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3414 8426 3410 8425 3410 8421 3407 8418
3405 8413 3378 8417 3366 8452 3376 8455
3386 8464 3423 8446
TIME...MOT...LOC 2042Z 225DEG 30KT 3388 8459 3378 8451 3367 8452
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:04 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 41 min |
| Jun 10, 4:34 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Troup | 41 min |
| Jun 10, 4:43 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Fulton | 47 min |
| Jun 10, 5:14 PM EDT | Special Weather Statement | FFC | Chattahoochee, Lamar, Marion, Muscogee, Talbot, Taylor and 1 more | 46 min |
| Jun 10, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding | 28 min |
| Jun 10, 5:21 PM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| Jun 10, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot, Upson | 36 min |
| Jun 10, 5:57 PM EDT | Special Weather Statement | FFC | Butts, Crawford, Henry, Lamar, Monroe, Spalding | 48 min |
| Jun 10, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 27 min |
| Jun 10, 6:04 PM EDT | Special Weather Statement | FFC | Catoosa | 26 min |
| Jun 10, 6:14 PM EDT | Special Weather Statement | FFC | Wilkes | 31 min |
| Jun 10, 6:23 PM EDT | Special Weather Statement | FFC | Lumpkin, Union, White | 37 min |
| Jun 10, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe, Peach, Taylor, Upson | 51 min |
| Jun 10, 6:32 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Jones, Newton | 43 min |
| Jun 10, 6:33 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Jun 10, 7:00 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 45 min |
| Jun 10, 7:10 PM EDT | Special Weather Statement | FFC | Bibb, Houston, Jones, Peach, Twiggs | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.